why do meds make kidneys hurt???

Discussion in 'Fibromyalgia Main Forum' started by hensue, Sep 11, 2010.

  1. hensue

    hensue New Member

    If I take anything more than darvocet I hurt in my kidneys severly. I do take a blood pressure pill that takes the water off of you.

    i dont understand the docs are willing to give me pain meds but hurt if I take them.
    Sometimes I hurt like a fibro flare or just spasms in my kidneys and back ache etc.

    can anyone anyone help?

    Went to pain clinic yesterday the doc was going to give me what I needed not to hurt.

    I hate this crap!!!!! Money pain it all sucks!!!

    Venting sorry
  2. gapsych

    gapsych New Member


    What does your doctor say? Have you had a workup on your kidneys?

    I have never experienced this but maybe others might have some ideas.

    Do you get back pain at other times?

    Good luck.

    gap

    ETA It does suck, doesn't it? That sums it up quite nicely.[This Message was Edited on 09/11/2010]
  3. hensue

    hensue New Member

    He says you are so sensitive to meds. DUH! Do all of you have pain in your kidneys.

    I do not have back pain as such unless I have done something physically to cause it.

    Thanks I think there is something wrong. I know the HBP affects my kidneys.

    It is really making me angrier though.

    thanks for replying I need to get down to this issue.

    hensue
  4. richvank

    richvank New Member

    Hi, hensue.

    Basically, meds are foreign substances as far as the body is concerned. They are therefore treated as toxins, and the body's detoxication system works to excrete them from the body as fast as it can. The dose and dosing schedule for meds are set up to counter the efforts of the detox system to get rid of them, so that the concentrations will stay high enough to cause the therapeutic effect they are trying to achieve with them.

    The detox system in the body is located primarily in the liver, kidneys, intestine, and lungs.
    There are enzymes and other substances that are involved in Phase I, II and III of the detoxication system.

    Some people inherit variations in the genes that code for these enzymes, so that the resulting enzymes do not work as well as they should. The result is that when certain meds are taken at dosages that would be low enough not to be toxic (or not very toxic) for most of the general population, they will build up to higher concentrations and remain in the body longer in these people.

    The result can be toxicity, which produces damage to cells, such as in the liver or kidneys, most commonly. Some of these episodes are quite serious, and can even lead to death. The biggest cause of liver transplants, for example, is Tylenol. Some of these are due to intentional suicide attempts, but others result just from the person taking more than their detox system can handle.

    The FDA has paid more attention to this in recent years, and is now requiring the drug companies to report what enzymes are involved in detoxing individual drugs. Lab tests are now available from conventional medical labs to characterize some of the genetic variations in detox enzymes, so that people can know whether they are likely to be vulnerable to toxicity from a given drug. Of course, the tests have to be ordered and they have to be paid for. But it shifts the onus off of the FDA and the drug companies as far as liability is concerned when there are serious adverse effects.

    I hope you can find some way to get relief from the pain without damaging your kidneys or liver.

    Best regards,

    Rich
  5. AuntTammie

    AuntTammie New Member

    darvocet is Tylenol (acetaminophen) with propoxyphene added to it